MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG30AVM
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a liver transplantation procedure involving a right hepatectomy, a stapler was used to staple and section the right hepatic vein when a cracking noise occurred, the handle/trigger broke, and the reload became locked onto the liver and could not be removed, resulting in more than 30 minutes of extended surgical time.Observed clinical consequences included an acute bleeding risk that required an emergency and risky clamping to prevent hemorrhage, and the completion of the hepatectomy was described as delicate and rushed.As precautionary measures, the vein was clamped, the equipment was left in place, and the stapling line on the surgical specimen was cut for preservation.
 
Additional Manufacturer Narrative
D10 - concomitant product: egiaustnd, egiaustnd endogia ultra univ std stap1, (lot# p5g1228).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Evaluation noted that the i-beam was retracted manually to open the jaws.Tissue was observed on the cartridge.No visual abnormalities were observed with the laminate hooks.The reload was loaded into a representative instrument.The interlock was overridden and the reload was applied to test media.All remaining staples were placed, but did not cut cleanly.It was reported that during a liver transplantation procedure involving a right hepatectomy, a stapler was used to staple and section the right hepatic vein when a cracking noise occurred, the handle/trigger broke, and the reload became locked onto the liver and could not be removed, resulting in more than thirty minutes of extended surgical time.Observed clinical consequences included an acute bleeding risk that required an emergency and risky clamping to prevent hemorrhage, and the completion of the hepatectomy was described as delicate and rushed.The reported issue was confirmed.This issue may occur f the shipping wedge has been removed or is no longer fully seated in the metal channel prior to loading.The shipping wedge has been removed or is no longer fully seated in the metal channel and the jaws have been manually clamped prior to loading.The shipping wedge has been removed or is no longer fully seated in the metal channel and an attempt has been made to load a loading unit with the instrument firing rod extended.The evaluation detected an unreported condition: egia sulu reload knife blade damaged and thick tissue.Visual inspection of the cutting edge of the knife blade revealed damage.The reload was partially fired.Staple pushers were observed up until the 3cm cut line.Staple pushers were flush to sub-flush with the cartridge.This issue may occur when firing over tissue that is beyond the recommended thickness range, firing with an obstacle incorporated in the jaws and firing the reload, which is in interlock status.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: do not attempt to remove the shipping wedge until the sulu is loaded into the instrument.Ensure that the black return knob on the instrument is pulled back completely and the articulation lever is neutral (0° relative) to the instrument.Cycle the instrument to confirm proper loading of the reload.To do so, squeeze the handle once to close the jaws of the reload.Push the black loop handle all of the way forward or pull back on the black return knob and confirm that the reload jaws open fully.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23797156
Report Number1219930-2025-05765
Device Sequence Number12190756
Product Code GDW
UDI-Device Identifier10884521543669
UDI-Public(01)10884521543669(17)300630(10)N5G1407Y(20)03
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG30AVM
Device Catalogue NumberSIG30AVM
Device Lot NumberN5G1407Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date12/13/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age66 YR
Patient SexMale
Patient Weight95 KG